# SDR CA101209003

- Difficulty date: December 2, 2010
- Submitted: March 15, 2011
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 33,014 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: MS24171D1
- Condition: Unserviceable
- Location: Mlg
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) THIS AIRCRAFT HAS BEEN OFF-LINE AND UNDERGOING MAINTENANCE FOR SEVERAL WEEKS DUE TO A SNAG WITH THE MAIN LANDING GEAR EXTENSION SYSTEM. THE AIRCRAFT HAS BEEN EXPERIENCING PROBLEMS EXTENDING THE MAIN LANDING GEAR, ESPECIALLY AFTER EXTENDED FLIGHT AT ALTITUDE. THE GEAR WOULD EXTEND WITH THE MANUAL HAND PUMP WITH NO ISSUES. ALSO, IF DURING THE FLIGHT, THE GEAR SELECTOR WAS LEFT IN THE `DOWN` POSITION FOR OVER A MINUTE, THE GEAR WOULD EVENTUALLY EXTEND AS IT SHOULD, ELECTRICALLY. AFTER MUCH TROUBLESHOOTING IT WAS DISCOVERED THAT WATER HAD ACCUMMULATED IN THE MAIN LANDING GEAR RELAY P/N MS24171-D1, THE WATER WOULD FREEZE AT ALTITUDE, NOT ALLOWING THE RELAY TO MOVE WHEN THE CONTROL CUIRCUIT WAS ENERGIZED. EVENTUALLY, AS THE RELAY HEATED UP WHEN IT WAS POWERED, IT WOULD MELT THE ICE AND ALLOW THE GEAR TO EXTEND ON IT`S OWN.  THE MAINTENANCE SCHEDULE FOR THESE AIRCRAFT HAS BEEN REVISED TO PERIODICALY CHECK THE MLG RELAY`S FOR MOISTURE OR ACCUMMULATED WATER. PERIODIC CHECKS ARE ALSO BEING CARRIED OUT ON THE SUBJECT AIRCRAFT TO DETERMINE THE SOURCE OF THE WATER.
